| Catalog Number |
PCEE45A |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the device did not staple as one of the cartridges did not staple halfway through.The second cartridge worked normally.The cartridge color was blue.Another device was used to complete the case.There were no adverse consequences to the patient.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/11/2026.D4: batch #814d19.Updated data: d4 (lot number, expiration date), h4.Corrected data: d4 (udi).Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee45a device was returned with no apparent damage and with two gst45b reloads present.The reloads were received fully fired.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the device performed without any difficulties noted.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 814d19, and no non-conformances related to the reported complaint condition were identified.
Additional Manufacturer Narrative
(b)(4) date sent: 4/29/2026 d4: batch #unk.Additional information was requested, and the following was obtained: did the device deliver any staples? yes if yes, were the staples formed properly? unk if yes, was the staple line complete? did the device cut? yes if yes, was the cut line complete? no if yes, was there any issue with the cut line such as jagged, dull knife, irregular, etc? was there any difficulty opening the device? no if yes, how was the device removed from the patient? if yes, did the jaws eventually open?.